MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-371
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision exeter stem 37.5 and rimfit cemented cup.Stem loose on history infection.Revision occurred on (b)(6) 2025.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: exeter x3 rimfit id32 od48 e ; cat#: 73093248; lot#: lmh244.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding loosening & infection involving an exeter stem was reported.The event for infection was not confirmed.The event of loosening was confirmed via the clinician review of the provided medical records.Method & results: device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted head, stem and rimfit shell.The head and the stem are still assembled.The head, stem and shell all have the presence of biological matter.There is no other observations to be made.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'i have reviewed the documentation provided including the product inquiry cover sheet, and an ap right tha x-ray.Event description: revision exeter stem 37.5 and rim fit cemented cup.Stem loose on history infection.Revision occurred on 5/11/2025 the x-ray shows a cemented stem with a cerclage cable.There are significant lucencies in all 7 gruen zones consistent with loss of fixation.There are also lucencies in all 3 gruen zones of the cup again consistent with loosening.The root cause of this mechanical failure cannot be established from the information provided.No information regarding revision surgery was provided.Should further documentation become available, i would be happy to further this investigation.' -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported 'revision exeter stem 37.5 and rimfit cemented cup.Stem loose on history infection.' the reported device was not returned however photographs were provided for review.The photographs show a recently explanted head, stem and rimfit shell.The head and the stem are still assembled.The head, stem and shell all have the presence of biological matter.There is no other observations to be made.A review of the provided medical records by a clinical consultant indicated: 'the x-ray shows a cemented stem with a cerclage cable.There are significant lucencies in all 7 gruen zones consistent with loss of fixation.There are also lucencies in all 3 gruen zones of the cup again consistent with loosening.The root cause of this mechanical failure cannot be established from the information provided.' all stryker products are sold as sterile either by being validated to a minimum sterility assurance level sal of 10^-6 or aseptically filled under a validated process in accordance with applicable external standards no further investigation for this event is possible at this time.If device/additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 37.5MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23643395
Report Number0002249697-2025-01380
Device Sequence Number10160616
Product Code LPH
UDI-Device Identifier04546540153258
UDI-Public04546540153258
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-371
Device Lot NumberG8595098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale